Hail, Tyler
- When
- May 3, 4:29 PM CST
- Where
- Tyler County, 1.38 mi S of Colmesneil
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.910, -94.420
One thunderstorm briefly produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
One thunderstorm briefly produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 3, 2:54 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 PM CDT THU MAY 3 2007
.DISCUSSION...WATER VAPOR IMAGERY SHOWS UPR-LVL LO SPINNING
ACROSS THE RED RIVER REGION WITH A GOOD SHORTWAVE CROSSING ERN TX.
SFC ANALYSIS SHOWS AN AREA OF HI PRES OFF THE FLORIDA PANHANDLE
ALLOWING FOR SRLY LO-LVL FLOW TO PERSIST. VIS IMAGERY SHOWS CLOUD
COVER HAS THINNED SOMEWHAT FROM THIS MORNING. COMBO OF ALL THESE
FEATURES HAS RESULTED IN SCATTERED CONVECTION BEGINNING TO DEVELOP
TO OUR WEST OVER SERN TX WITH STRONGER MORE WIDESPREAD CONVECTION
TAKING PLACE OVER NERN TX. SPC HAS ISSUED TORNADO WATCH #219 AS
MODEL SOUNDINGS INDICATE GOOD DEEP LAYER SHEAR AND ENERGY IN
PLACE...ESPECIALLY OVER THE NRN 1/2 OF THE AREA.
MAIN FORECAST CONCERN THIS PACKAGE IS IN THE SHORT-TERM WITH THE
WATCH IN EFFECT AND BEST POPS COMING TONIGHT. UPR-LVL LO WILL
CONTINUE TO PUSH OFF TO THE ENE SPREADING BETTER LIFT ACROSS THE
AREA. MEANWHILE CONVECTION MOVING THIS WAY FROM SERN TX WILL
CONTINUE TO PUT DOWN BOUNDARIES WHICH WILL ALLOW FOR ADDITIONAL TRW
DEVELOPMENT. MAIN QUESTION MARK IS THE APPEARANCE OF CONVECTIVE
FEEDBACK IN THE LATEST GFS RUN WHICH WANTS TO BRING A MONSTER VORT
ALONG A SIMILAR TRACK AS THIS MORNINGS MCS. BASED ON CURRENT
TRENDS HAVE CARRIED LIKELY POPS FOR THE EVENING ACROSS THE NERN
1/2 OF THE AREA BASED ON TRAJECTORY OF CURRENT ACTIVITY TO OUR
WEST. AFTER MIDNIGHT TRENDED POPS HIGH TO LOW FROM SERN ZONES
WHERE 60 PERCENT IS IN PLAY TO 30 OVER THE NWRN ZONES.
ONCE TONIGHT PASSES THINGS GENERALLY QUIET DOWN FOR THE REMAINDER
OF THE PERIOD. RIDGE AXIS BUILDS OVER THE FORECAST AREA BEGINNING
TOMORROW WITH SOME AIRMASS DRYING AND TEMPS WARMING ALOFT.
MAINTAINED SOME POPS TOMORROW WITH HIGHEST OVER THE ERN 1/3 OF THE
AREA WHERE SOME INFLUENCE FROM DEPARTING TROF WILL BE FELT ALONG
WITH SLIGHTLY HIGHER MOISTURE. ENTIRE AREA LOOKS DRY FRIDAY NIGHT
THROUGH SATURDAY NIGHT AS RIDGE CONTINUES ITS EWD PUSH. BY SUNDAY
NEXT UPR-LVL SYSTEM CREEPS TOWARD THE TX PANHANDLE AND WRN ZONES
GET ON THE BACK SIDE OF THE RIDGE WHICH MAY ALLOW ENOUGH MOISTURE
AND INFLUENCE FROM PASSING IMPULSES ALOFT TO PRODUCE A FEW RW/TRW
AND BROUGHT BACK A SMALL POP FOR MY TX ZONES FOR THEN. RETAINED
THE SMALL POP FOR THE REMAINDER OF THE PERIOD AS NEXT SYSTEM
GRADUALLY MOVES NORTH OF THE AREA AND IMPULSES PASS PERIODICALLY.
&&
.AVIATION...MVFR CONDITIONS EXPECTED THIS EVENING WITH WIDESPREAD
RW/TRW DEVELOPING. BRIEF SHOT OF VFR CONDITIONS AFTER MIDNIGHT
BEFORE LOW CLOUDS/MVFR CIGS RETURN BEFORE SUNRISE. -20
&&
.MARINE...OTHER THAN THE TORNADO WATCH FOR THE NEAR SHORE WATERS
WEST OF CAMERON THIS EVENING...NO PROBLEMS ANTICIPATED ON THE
COASTAL WATERS THROUGH THE NEXT 5 DAYS WITH GENERALLY LIGHT SRLY
FLOW IN PLACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 84 72 86 / 50 30 10 10
KBPT 68 84 72 86 / 50 20 10 10
KAEX 67 84 69 88 / 60 30 10 10
KLFT 69 84 71 87 / 60 40 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
ALLEN...BEAUREGARD...CALCASIEU...CAMERON...JEFFERSON
DAVIS...AND VERNON.
TX...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...TORNADO WATCH UNTIL 11 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM.
&&
25HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT THU MAY 3 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS THE REGION. VERY GOOD MOISTURE AND AN UNSTABLE ATMOSPHERE WILL BE IN PLACE AS THIS DISTURBANCE MOVES ACROSS. THEREFORE THERE IS THE POSSIBILITY OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RAINFALL AMOUNTS ON AVERAGE WILL RANGE FROM 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. SOME MINOR FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE WHERE THE HIGHER RAINFALL AMOUNTS OCCUR. LATER THIS AFTERNOON AND EVENING...IF ENOUGH DAYTIME HEATING OCCURS...AND COOLER TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER LEVEL DISTURBANCE MOVE OVER-HEAD...THERE WILL BE A SLIGHT CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD IN OVER THE WEEKEND WITH WARM TEMPERATURES. BETTER MOISTURE VALUES AND DAYTIME HEATING WILL COMBINE FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RUA
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35477.